MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. SD DEPTH ELECTRODE

AD-TECH MEDICAL INSTRUMENT CORP. SD DEPTH ELECTRODE
Model Number SD08R-SP05X-000
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Impacted device: sd08r-sp05x-000 lot#726727728 wo#135028.The preliminary risk assessment was conducted for this issue on (b)(6) 2020.According to the assessment and as documented in the event description, the customer stated they decided not to use the electrode with the bent end before the first contact as they did not want to risk the electrode deviating from the target location due to the bend.Because of the concern for a trajectory deviation through potentially healthy brain tissue if the electrode were to be used, the potential harm of damage to healthy tissue remains.Therefore, mechanical energy, with a severity of 4 was used.Additionally, in sept 2020 a medical expert was contacted via email to determine the likelihood of a bent tip impacting patient safety.The medical expert confirmed that this type of bend could cause injury.
 
Event or Problem Description
Customer stated upon taking the electrode out of the package the tip was found to be bent.The electrode was not used, a different electrode was used.

Brand Name
SD DEPTH ELECTRODE
Common Device Name
DEPTH ELECTRODE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
MDR Report Key10554710
Report Number2183456-2020-00024
Device Sequence Number3538864
Product Code GZL
UDI-Device Identifier00841823107695
UDI-Public(01)00841823107695(17)211101(10)0135028726727728
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K163355
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberSD08R-SP05X-000
Device Catalogue NumberSD08R-SP05X-000
Device Lot Number726727728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1